Share Facebook


03-09-2015, 12:51 PM   #1
Aiyale
 
Aiyale's Avatar
 
Join Date: Mar 2015
Location: Florida

My Support Groups:
Flaring again.

I was so happy last week, I was tapering down to 20 mg Pred and 4 g Pentasa and feeling great. And then it happened. First it began with the bloated tummy (I start to look pregnant) then the rumblings came, then the cramps, and before I knew it I was doubled over in pain. It also coincided with "that time of the month" and most girls flare during it, fine. But it didn't go away.

Didn't keep food down Friday or Saturday, went liquids only all day yesterday and then the big D happened. I guess this should make me happy because at least I know there is not a blockage, but I slept on my toilet last night, resting my head on my sink. So no, I'm not really happy.

Called my GI today, we're going back up to 30 mg of Pred. This makes me want to bash my head into a wall. I HATE PREDNISONE.

She also wants to switch to a biologic. Which terrifies me. I thought I was getting better, but apparently I'm not. I'm just feeling really overwhelmed right now with symptoms and choosing the right path of treatment. I don't want to do a biologic but the idea of being in this much pain all of the time is just not possible.

SIGH.

And I know that a lot of this *emotion* is because I'm back on the higher dose of prednisone. That doesn't make me feel any better, either.
03-09-2015, 01:06 PM   #2
Clash
Forum Monitor
 
Clash's Avatar
I'm so sorry to hear that you are struggling!

I know the rare side effects of biologics can be scary and it is a decision we all face. My son's disease was severe at dx so we opted for biologics from the start. Remicade took care of his symptoms quickly and that eased some of my fears.

I hope you feel better soon and can taper off the pred! Hugs!
__________________
Clash
Mom to
C age 19
dx March 2012 CD

CURRENT MEDS: MTX injections, Stelara


Dx May 2014: JSpA
8/2014 ileocecectomy
9/2017 G tube

PAST MEDS: remicade, oral mtx, humira
03-09-2015, 01:14 PM   #3
FrozenGirl
Senior Member
 
FrozenGirl's Avatar
Awe sorry to hear that. Pred is effective but sucky and hard on emotions. I started on a Remicade after 8 months of pred, and I was so happy I was able to get off it. For me it is awesome, most effective drug yet. It is scary to think about but like you said, being in frequent pain sucks and the side effects are extremely rare.
__________________
Dx: Ulcerative Colitis, Nov 2013
Currently on:
Mezavant 4.8g
Vitamin D 1000iu
Calcium
Tecta 40mg
Remicade: 600mg, every 4 weeks
Methotrexate: 15 mg (injection)
03-09-2015, 01:42 PM   #4
Aiyale
 
Aiyale's Avatar
 
Join Date: Mar 2015
Location: Florida

My Support Groups:
I just feel like I've been on such a roller coaster. It took almost a year to get diagnosed because my doctor's weren't listening, and after a week in the hospital following a blockage they finally said "oh this is Crohn's"!

I was finally starting to feel better and I was starting to think "okay, I can cope with this and then BAM. Flare. Just has me feeling a little down, you know?

It is so nice to have found a place where others understand Thank you for your responses!
03-09-2015, 03:24 PM   #5
Cat-a-Tonic
Super Moderator
 
Cat-a-Tonic's Avatar
 
Join Date: May 2010
Location: Madison, Wisconsin

My Support Groups:
I'm so sorry to hear you're flaring after a period of feeling relatively well. If it's any consolation, I'm in a similar boat - I was on Entocort (steroid similar to pred) for most of 2014. Finally got off of it and thought I was getting back into remission. But the last 2 weeks or so, I've been having blood in my stool again after a full year of no blood. So I definitely know that "oh no, not this again, I was doing better, why is this happening" feeling. It's horrendously frustrating. It's almost like grief, in a way. You start to get back to a normal-ish life and then bam, back to being sick again. You have to grieve for that normal life that you got ripped away from, and for me at least it happens every time I flare - I grieve, go through a rollercoaster of emotions, etc. Don't get too down on yourself for being emotional, it's a normal reaction to what you're going through.

Anyway, I'm rambling, but my point was that I completely feel for you and you are not alone. It's totally normal and reasonable to feel upset, mad, sad, and anything else you're feeling and I think it happens to most/all of us when we flare. Hang in there, and if you do decide to go with a biologic, I hope it helps a ton. And, if it helps you feel better, there are very informative sections on the forum for the various types of biologics - perhaps reading about others' experiences with them will ease some of your fears or at least allow you to be more educated in your decision. Here are the links to the sub-forums:
Humira
Remicade
Cimzia
03-11-2015, 07:46 AM   #6
Aiyale
 
Aiyale's Avatar
 
Join Date: Mar 2015
Location: Florida

My Support Groups:
I did some research and decided I wanted to try Remicade first, only to find it's not covered by my insurance. Look's like it's going to be Humira. I have a follow up with my GI on the 20th so I think it will be time for her and I to talk about it and start making a game plan. I'm trying to stay positive
03-12-2015, 12:56 AM   #7
POTTYTIME!
Senior Member
 
POTTYTIME!'s Avatar
 
Join Date: Jan 2015
Location: USA, Mississippi

My Support Groups:
Aiyale:

Sorry to hear about your problems. Im on Humira. Has not helped me but hopefully it will for you. Im starting to taper the prednisone tomorrow myself. So how does your doctor plan on tapering you from the prednisone now?

Weird that your insurance company would pay for the humira and not the other. My humira was almost $9,000 for the first loader doses. Then $3,000 a month. Im going to do a CT SCAN FRIDAY to prep for Resection and fistula surgery.

Personnel experience: the injections are not bad. Kinda hurt when the medicine is going in. Sore for about 30 min. Then it goes away. Makes me sleepy and gives me a headache. I know everyone is different. Wish you the best.
03-12-2015, 08:02 AM   #8
Aiyale
 
Aiyale's Avatar
 
Join Date: Mar 2015
Location: Florida

My Support Groups:
Pottytime,
Right now I'm supposed to be on 30mg for 7 days, then 20mg, then 10 then done. I'm a little worried about this though because the first time I tapered I was dropping 5mg every 5 days and this seems like a faster taper..Fingers crossed that it works. This time I seem to be having different side effects (thankfully my appetite stayed under control but my body ACHES)

I'm worried about pricing too, especially after being slapped with the hospital bill from my last stay.

When do you usually do the injections? Can you do them and have a normal day or do you prefer to rest?
03-12-2015, 08:19 AM   #9
POTTYTIME!
Senior Member
 
POTTYTIME!'s Avatar
 
Join Date: Jan 2015
Location: USA, Mississippi

My Support Groups:
I do my injections ever other friday. So next week is my next dose. I have to be around a couch or bed within 10 min of taking it. When I did the loader doses or single dose had the same reaction. Also had a migraine headache for about 2 days. I did not have any sight reaction at all.

My GI has me dropping half of the prednisone at once, going fron 40mg to 20mg starting today. Hope I can keep from banging my head against the wall. Lol
03-12-2015, 08:30 AM   #10
Aiyale
 
Aiyale's Avatar
 
Join Date: Mar 2015
Location: Florida

My Support Groups:
I do my injections ever other friday. So next week is my next dose. I have to be around a couch or bed within 10 min of taking it. When I did the loader doses or single dose had the same reaction. Also had a migraine headache for about 2 days. I did not have any sight reaction at all.

My GI has me dropping half of the prednisone at once, going fron 40mg to 20mg starting today. Hope I can keep from banging my head against the wall. Lol
Good luck! I hate to say it but after two days of being on the higher dose of pred my tummy is "soft" again (I kept asking people to touch it yesterday, because that's not weird...) When I'm really flaring it gets huge, round, and hurts to even touch. This drug is horrible but man it works magic. I hope this drop is an easy one for you!
Reply

Thread Tools


All times are GMT -5. The time now is 04:30 PM.
Copyright 2006-2017 Crohnsforum.com